Top
10
Doctor insights on: Do Antibiotics Make You Bloated

Share
1

1
Do antibiotics make you bloated?

Do antibiotics make you bloated?

Possible: But what antibiotics are you talking about. Several may give some takers upper GI issues, some may alter intestinal bacterial flora and create problems in that fashion. Tell us what drugs you are referring to. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

You : You may be dealing with a colitis, irritable bowel, an unknown allergy, or lactose intolerance. I am not quite sure if your symptoms are related to the antibiotic you were taking or merely a coincidence. Regardless see your primary care doctor and possible a GI doctor (gastroenterologist) for evaluation, work up and treatment. Best of luck. ...Read more

3

3
Do antiboitics make you bloated?

Do antiboitics make you bloated?

Power of probiotics: Antibiotic use is usually associated with eliminating "good bacteria" dr your colon which then may promote overgrowth of other opportunistic bacteria. These produce gas as they consume micronutrients in the colonic lumen. The easy solution us to take probiotics along with antibiotics and also take antibiotics judiciously only if there're is a true evidence of a bacterial infection as indicated ...Read more

4

4
I'm taking antibiotics & bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

I'm taking antibiotics &  bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

Depends on cause: What you describe sounds like you are being treated for H. Pylori (a bacteria) or bacterial overgrowth syndrome a form of IBS. Your persistent problem could be an intolerance like that to lactose or soy . You may have a stomach moving too slowly to rid of the air you swallow. Try removing dairy, soy, gluten from your diet. Discuss with your MD. See GI specialist if you haven't done so yet. ...Read more

See 1 more doctor answer
5

5
I have been bloated all day everyday for the last 2-3 weeks. I was on an antibiotic during that time, but seems worse since I stopped taking it. ?

I have been bloated all day everyday for the last 2-3 weeks. I was on an antibiotic during that time, but seems worse since I stopped taking it. ?

Dx: What diagnosis were you given to be on an antibiotic? Need more information. Seems your bloated before the antibiotic started? Diahrea? Constipation? Fever? Pain? Need more information. Go back to see the doctor who gave you the antibiotic ...Read more

7

7
Im not sure if my antibiotic is causing me to be bloated or if it may be fluid. Very uncomfortable. I have cirrhosis and irritable bowel syndrome?

See ur hepatologist: Hi, to distinguish between fluid retention ; antibiotic as a cause of ur abdo swelling you will need a physical exam by the doc who is familiar with you. Antibiotics can change the gut flora and cause bloating but so can fluid retention. I usually encourage my cirrhotics 2 keep a daily weight diary. If u feel bloated but no increase in weight then it's gaseous. Hope this helps. ...Read more

8

8
Using probiotic for few months,finished bactrim (sulfamethoxazole and trimethoprim) ds for inflamed cyst while on it became bloated and still am can itbe from antibiotic while on probtc?

Using probiotic for few months,finished bactrim (sulfamethoxazole and trimethoprim) ds for inflamed cyst while on it  became bloated and still am can itbe from antibiotic while on probtc?

Abdominal Bloating: 36 year old gentleman with a past medical history significant for GERD and cyst treated with Bactrim (sulfamethoxazole and trimethoprim) while on antibiotics. Abdominal bloating can happen for several reasons. While taking Bactrim (sulfamethoxazole and trimethoprim), the important thing to know is that the antibiotic can cause severe diarrhea, fever. Now that you have finished your course, studies show probiotic use may decrease antibiotic associated diarrhea. ...Read more

9

9
Can antibiotics make you bloated?

Can antibiotics make you bloated?

Yes: Antibiotics frequently cause GI side effects including nausia, vomitting, diarrhea and bloating. Probiotics like vsl#3 have been shown to decrease the incidence of antibiotic induced diarrhea and c. Difficile disease. They are over the counter and might help your bloating as well. Feel better. ...Read more

10

10
Can chewing too much gum make you bloated?

Can chewing too much gum make you bloated?

When chewing gum,: The salivary glands are getting stimulated and will prompt you to swallow. Since the gum is not meant to be swallowed, air is getting swallowed instead. The more air is swallowed, the more one can feel bloated. Chewing gum habitually is also not good for the temporomandibular joint. ...Read more